Thunderstorm Wind, Hinds
- When
- August 15, 3:50 PM CST
- Where
- Hinds County, Raymond
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.267, -90.433
Several trees were blown down in the community.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 15, 2:14 PM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT THU AUG 15 2002 FORECAST PROBLEM THIS PACKAGE... RAIN CHANCES THROUGH THE END OF THE WEEK. SYNOPTICALLY...NOT MUCH HAS CHANGED FROM WEDNESDAY. THE HAND-DRAWN CHARTS ARE STILL SHOWING A LONGWAVE TROUGH NEAR THE ARKLATEX. THE UPPER LOW...THAT WAS OVER THE WESTERN GULF YESTERDAY...MOVED ONSHORE AND WAS ANALYZED AT THE MID-LEVELS AS AN OPEN WAVE NEAR COLLEGE STATION TEXAS. A LARGE CONVECTIVE COMPLEX OVER EASTERN TEXAS AND MUCH OF LOUISIANA CONTINUES BRINGING MOISTURE INTO OUR NECK OF THE WOODS. PRECIPITABLE WATER VALUES ACROSS THE AREA THIS MORNING REMAIN NEAR 2 INCHES. AS WAS THE CASE YESTERDAY...MUCH OF THE PRECIPITATION OVER THE FORECAST AREA HAS BEEN CONFINED TO THE WESTERN SECTIONS OF THE FORECAST AREA. THIS IS LOCATED IN AN AREA OF ENHANCED ISENTROPIC LIFTING ON THE 300-315 K SURFACES...WHERE CONDENSATION PRESSURE DEFICITS HAVE BEEN ON THE ORDER OF 2 MB. FURTHER EAST...THE CONDENSATION PRESSURE DEFICITS AND UPGLIDE HAVENT BEEN AS FRIENDLY. THUS...WHEN THE RAIN SHIELD TRIED EDGING EAST FROM LOUISIANA...IT RUNS INTO A LESS FAVORABLE ENVIRONMENT THANKS TO SLIGHTLY WEAKER VERTICAL MOTION. VISIBLE SATELLITE IMAGERY HAS SHOWN A CLEAR POCKET FROM ABOUT LAUREL SOUTH AND EAST TO THE COAST. I EXPECT DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS ACROSS THIS AREA THIS EVENING...BEFORE DISSIPATING AROUND SUNSET. THE PRECIPITATION OVER THE WESTERN COUNTIES/PARISHES MAY CONTINUE TO A CERTAIN EXTENT OVERNIGHT DUE TO THE CONTINUED ISENTROPIC LIFTING. HOWEVER...THIS TOO SHOULD DIMINISH SOMEWHAT AFTER SUNSET. ILL PLAN ON CLOSELY FOLLOWING RADAR TRENDS BEFORE PUNCHING THE SEND BUTTON ON THE ZONES THIS AFTERNOON. THE OPEN WAVE OVER EAST TEXAS WILL BEGIN WEAKENING AS IT LIFTS OUT ACROSS THE FORECAST AREA FRIDAY. SCATTERED AREAS OF RAIN...WITH MAYBE A THUNDERSTORM OR TWO...WILL REMAIN A GOOD BET ACROSS THE FORECAST AREA. THIS IS ESPECIALLY TRUE OVER THE WESTERN SECTIONS... AS ISENTROPIC LIFTING ON THE 300-315 K SURFACES REMAINS NEAR THE MISSISSIPPI RIVER AND PRECIPITABLE WATER VALUES CONTINUE TO HOVER AT OR ABOVE THE 2 INCH MARK. IM TENTATIVELY PLANNING ON HAVING THE HIGHEST RAIN CHANCES IN THE DELTA AND WEST...THEN GRADUALLY TAPER TO THE EAST. PRECIPITABLE WATER VALUES ARE STILL CLOSE TO 2 INCHES OVER THE WESTERN AND NORTHERN COUNTIES/PARISHES FOR MUCH OF SATURDAY WHEN ANOTHER SHORTWAVE MOVES THROUGH. WITH RIDGING ATTEMPTING TO BUILD INTO THE AREA AND UPWARD VERTICAL MOTIONS NOT AS GREAT...I BELIEVE THE CONVECTION WILL SHOW A MORE DIURNAL TREND. RIDGING FINALLY TAKES CONTROL OF OUR WEATHER SUNDAY. ILL BRING RAIN CHANCES BACK INTO SLIGHT CHANCE TERRITORY AT THIS TIME...DUE TO A PREVAILING SUBSIDENT MOTION AND SLIGHTLY LOWER PRECIPITABLE WATER VALUES. THERES NO BIG CHANGE IN STORE THROUGH THURSDAY OR NEXT WEEK. WITH NO MAJOR WEATHER SYSTEMS EXPECTED TO SWING THROUGH OUR AREA...ILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST GOING IN THE EXTENDED. PRELIMINARY NUMBERS ARE LISTED BELOW. FCSTID = 10 JAN 73 88 73 91 / ?? 50 40 30 MEI 73 90 73 91 / 30 40 30 30 .JAN... AR...NONE. LA...NONE. MS...NONE. BUTTS ...UPDATED TO INCLUDE PRELIMINARY NUMBERS... DAB
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 229 PM CDT THU AUG 15 2002 ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND SOUTHWEST MISSISSIPPI. SCATTERED THUNDERSTORM ARE EXPECTED OVER MUCH MISSISSIPPI AND SHOULD DISSIPATE AROUND SUNSET. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL PRODUCE DANGEROUS LIGHTNING...GUSTY WINDS...AND HEAVY RAINFALL. THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL AND HAM RADIO OPERATORS...IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE REQUIRED THROUGH TONIGHT. ...FLOODING... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT OVER NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND SOUTHWEST MISSISSIPPI. AN UPPER LEVEL TROUGH OF LOW PRESSURE OVER SOUTHWEST LOUISIANA WILL INTERACT WITH A VERY MOIST AIRMASS OVER THE LOWER MISSISSIPPI VALLEY REGION...TO GENERATE THUNDERSTORMS WITH VERY HEAVY RAINFALL. THE BEST MOISTURE TRANSPORT AND CHANCE FOR FOR HEAVY RAIN WILL EXIST OVER NORTHEAST LOUISIANA. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 229 PM CDT THU AUG 15 2
The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
Several trees were blown down in the community.
Several trees were blown down in the city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5317150, 5317151, 5315976.